Alert archive / Wyoming / Flash Flood Warnings in 2007

Flash Flood Warning 8, NWS Cheyenne, WY

July 19, 2007Carbon County, Wyoming

NWS Cheyenne, WY issued this flash flood warning at Jul 19, 2007, 3:57 PM MDT for Carbon County, Wyoming. It was in force for 93 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 19, 2007, 3:57 PM MDT (21:57 UTC)
Expired
Jul 19, 2007, 5:30 PM MDT
In force
93 min
Issued by
NWS Cheyenne, WY
Area
Whole counties

County Carbon County, WY

The radar

The Cheyenne radar (KCYS), 187 km from the middle of the area, began a volume at 21:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 10.0 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2007-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1012 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2007-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1012 J/kg
Mixed-layer CIN
-219 J/kg
Mixed-layer LCL
1781 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
17 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS55 KCYS 192201
FFWCYS
WYC007-192330-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
357 PM MDT THU JUL 19 2007

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHEASTERN CARBON COUNTY IN SOUTH CENTRAL WYOMING...

* UNTIL 530 PM MDT

* AT 354 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA...INCLUDING
  KORTES AND LEO SHIRLEY BASIN ROADS.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SHIRLEY
  BASIN

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN
THE WARNED AREA. RISES ALONG QUEALY CREEK CAN ALSO BE EXPECTED.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT
1-800-269-6220.

LAT...LON 4213 10680 4213 10620 4237 10621 4236 10681

$$
MG
2 follow-up statements
000
WGUS75 KCYS 192244
FFSCYS

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
442 PM MDT THU JUL 19 2007

WYC007-192330-
CARBON WY-
442 PM MDT THU JUL 19 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 PM MDT FOR
NORTHEASTERN CARBON COUNTY...

AT 440 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED 
THUNDERSTORMS DIMINISHING OVER THE WARNED AREA...BUT THUNDERSTORMS 
OVER THE WESTERN SIDE OF SHIRLEY BASIN CONTINUE TO DEVELOP AND MOVE 
SLOWLY EAST OVER THE NORTHEAST CARBON COUNTY. WIDESPREAD RADAR 
ESTIMATED PRECIPITATION AMOUNTS OF 2.5 TO 3 INCHES WITH ISOLATED 
AREAS OF 3 TO 4 INCHES OF RAIN HAS FALLEN OVER THE WARNED AREA WITH 
ADDITIONAL RAINFALL AMOUNTS OF UP TO AN INCH EXPECTED WITH 
APPROACHING STORMS. 

A SPOTTER FROM THE MIRACLE MILE RANCH STATED THAT THERE DOES NOT 
APPEAR TO BE ANY FLOODING OVER KORTES ROAD BETWEEN ALCOVA AND 
PATHFINDER. HOWEVER MOTORISTS SHOULD STILL USE CAUTION AS THERE 
STILL MAY BE SOME SLOW RISING WATER IMPACTING MIRACLE MILE ROAD WITH 
THE ADDITIONAL RAINFALL FROM THE APPROACHING STORMS.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL MAY CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

LAT...LON 4213 10680 4213 10620 4237 10621 4236 10681

$$

MG
000
WGUS75 KCYS 192320
FFSCYS

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
516 PM MDT THU JUL 19 2007

WYC007-192326-
CARBON WY-
516 PM MDT THU JUL 19 2007

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHEASTERN CARBON
COUNTY...

NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWS THUNDERSTORMS MOVING 
SLOWLY EAST ACROSS SEMINOE DAM AREA...WHICH IS SOUTH OF THE FLASH 
FLOOD WARNING AREA. A TRAINED SPOTTER IN THE AREA STATED THERE WAS 
NO FLOODING PROBLEMS ALONG KORTES ROAD BETWEEN ALCOVA AND 
PATHFINDER. ALSO CARBON DISPATCH STATED THERE HAVE NO REPORTS OF 
FLOODING ALONG THE MIRACLE MILE ROAD. THUS THE FLASH FLOOD WARNING 
HAS BEEN CANCELLED.

LAT...LON 4213 10680 4213 10620 4237 10621 4236 10681

$$

MG

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this flash flood warning went out at Jul 19, 2:49 PM MDT, 1 hour 8 minutes earlier.

Area forecast discussion, Jul 19, 2:49 PM MDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
249 PM MDT THU JUL 19 2007

.SHORT TERM...STATIONARY BOUNDARY WILL REMAIN THE FOCUS FOR
ISOLATED TO SCATTERED THUNDERSTORMS THIS EVENING...AND AGAIN
FRIDAY AFTERNOON. ATYPICALLY HIGH MOISTURE CONTENT OF A RELATIVELY
THICK BOUNDARY LAYER WILL ALLOW ISOLATED OCCURRENCES OF TORRENTIAL
RAINFALL AND PERHAPS ISOLATED NUISANCE FLOODING WEST OF
I-25...BUT THE COVERAGE WILL BE MEAGER ENOUGH TO NOT WARRANT ANY
HIGHLIGHTS. GRANTED...THE FEW WHO SEE THE HEAVY RAIN WILL THINK
OTHERWISE. THROUGH ALL THIS...AFTERNOON HEATING WILL BE THE MAIN
TRIGGER BECAUSE NO UPPER SUPPORT WILL BE GAINED SINCE A STRONG H5
RIDGE AXIS VIRTUALLY DISSECTS THE FORECAST AREA. IRONICALLY THIS
ADDS TO THE HEAVY RAIN POTENTIAL SINCE ANY THE STORMS WILL MOVE AT
A SNAILS PACE. IN FACT...THE H5 RIDGE WILL MOVE VERY LITTLE
THROUGH THE NEXT 48 HOURS...SO A STAGNANT PATTERN IS IN STORE. THE
ONLY CHANGE THROUGH THE SHORT TERM WILL BE A SLOW DRYING OF LOW
LEVELS ON THE BACK SIDE OF THE RIDGE. TEMPERATURES WILL RISE FROM
DAY TO DAY AS WELL.

.LONG TERM...SATURDAY NIGHT THROUGH THU. A BROAD DOME OF UPPER LEVEL
HIGH PRESSURE WILL HANG TOUGH OVER THE REGION SAT NIGHT THROUGH THU.
HOWEVER...IT WILL TEND TO OSCILLATE AND GRADUALLY LOSE AMPLITUDE AS
IT BECOMES MORE EAST-WEST ORIENTED. A SURFACE TROUGH WILL PERSIST
OVER THE HIGH PLAINS DURING THE PERIOD...HOWEVER MOISTURE IS PROGGED
TO BE RELATIVELY LIMITED. WILL CONTINUE THE IDEA OF AFTERNOON AND
EVENING THUNDERSTORMS PRIMARILY FROM THE MOUNTAINS WESTWARD.
TEMPERATURES WILL BE ABOVE NORMAL THROUGH THE PERIOD.

&&

.AVIATION...ISOLATED TO SCATTERED THUNDERSTORMS WITH HEAVY RAIN
WILL OCCUR ALONG AND WEST OF THE LARAMIE RANGE. OTHERWISE VFR
THROUGH THIS EVENING.  NIGHTTIME COOLING WILL ALLOW LOW CLOUDS AND
FOG TO AGAIN FORM EAST OF THE LARAMIE RANGE OVERNIGHT WITH AREAS
OF IFR IN RESTRICTED VISBYS AND CIGS.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

SHORT TERM/AVIATION...SOWKO
LONG TERM....JR
Hazardous weather outlook, Jul 19, 10:30 AM MDT, 5 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1030 AM MDT THU JUL 19 2007

NEZ019>021-054-055-WYZ059>070-201130-
SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-CONVERSE-NIOBRARA-
SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE-
LARAMIE VALLEY-LARAMIE RANGE-PLATTE-GOSHEN-CHEYENNE FOOTHILLS-
PINE BLUFFS-
1030 AM MDT THU JUL 19 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

ISOLATED AFTERNOON AND EVENING THUNDERSTORMS WILL OCCUR ACROSS THE
AREA TODAY. THE THUNDERSTORMS WILL BE MORE NUMEROUS WEST OF
INTERSTATE 25. WIND GUSTS UP TO 50 MPH AND LOCALLY HEAVY RAINS ARE
POSSIBLE WITH THE STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS WEST OF
INTERSTATE 25 ON FRIDAY. THERE IS A SLIGHT CHANCE OF LATE DAY
THUNDERSTORMS IN AND NEAR THE MOUNTAINS FROM SUNDAY THROUGH
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ001>003-201130-
SIOUX-DAWES-BOX BUTTE-
1030 AM MDT THU JUL 19 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

Nearby

Flash Flood Warnings in Wyoming, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.